Alert archive / Louisiana / Flash Flood Warnings in 1999

Flash Flood Warning 49, NWS Shreveport, LA

June 25, 1999De Soto Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jun 25, 1999, 9:31 AM CDT for De Soto Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 1999, 9:31 AM CDT (14:31 UTC)
Expired
Jun 25, 1999, 1:30 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County De Soto Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1999-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1999-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 251433
FFWSHV
LAC031-251830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 AM CDT FRI JUN 25 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DE SOTO PARISH IN NORTHWESTERN LOUISIANA

* UNTIL 130 PM CDT

* AT 930 AM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED AN AREA OF RAIN AND THUNDERSTORMS...SOME WITH
  LOCALLY HEAVY RAIN OVER THE SOUTHERN PORTION OF DE SOTO PARISH.
  THE AREA OF RAIN AND THUNDERSTORMS WAS MOVING NORTH NORTHEAST AT
  20 MPH.

* RAINFALL SINCE THURSDAY EVENING HAS BEEN OVER 5 INCHES IN THE
  SOUTHERN PART OF DE SOTO PARISH AND WITH ADDITIONAL HEAVY RAIN...
  THE PROSPECT OF FLASH FLOODING IN THE PARISH WILL BE INCREASING
  DURING THE LATE MORNING HOURS.

WHERE FLASH FLOODING IS OBSERVED...DO NOT DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROAD. IF YOU LIVE IN A FLASH FLOOD
PRONE AREA... MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:43 AM CDT, 6 hours 48 minutes earlier.

Area forecast discussion, Jun 25, 2:43 AM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 AM CDT FRI JUN 25 1999

WILL BE A WET FORECAST INTO THE WEEKEND FOR MOST OF THE FA.
A VERY MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER
THE CWA/FA WHICH WILL BE AFFECTED BY SEVERAL BOUNDARIES
PROVIDED BY UPSTREAM PREVIOUS ACTIVITY AND DIFLUENT JET
PATTERN TODAY AND AGAIN TONIGHT AND SATURDAY. ONE BOUNDARY EXTENDED
THIS AM FROM SE OK INTO N CENTRAL TX WHICH WILL MOVE INTO NE TX
SW AR AND NW LA DURING THE DAY AS UPPER JET STREAKS THROUGH AREA.
NE TX...SW AR...NW LA WILL BE IN THE LFQ OF FEATURE WHICH WILL
ENAHNCE ACTIVITY. MID LEVEL LOW/TROUGH OVER TX WILL SWING INTO
CWA THROUGH THE SHORT TERM WITH SEVERAL S/WV VORT LOBES PROVIDING
PVA AND UPWARD VERTICAL MOTION. JET STRUCTURE WILL MOVE SE AND WILL
ALSO SPREAD DEVELOPMENT ACROSS THE LOWER SECTIONS OF NE TX AND INTO W
CENTRAL LA. PRECIPITABLE WATER VALUES NEAR OR GREATER THAN 2 INCHES
WILL INSURE THAT HEAVY RAINFALL WILL OCCUR IN THUNDERSTORMS THAT DO
DEVELOP. ALONG THE I-20 CORRIDOR ACROSS NE TX AND NW LA RECEIVED
RAINFALL AMOUNTS FROM AROUND 3-5 INCHES ON THURSDAY AND HAS LOWERED
FLASH FLOOD GUIDANCE. AFTER CORD WITH FTW AND NEW WILL INCLUDE FLASH
FLOOD WATCH TODAY FOR UPPER 2/3RDS OF NE TX AND WESTERN MOST
SECTIONS OF NW LA FOR TODAY AND TONIGHT WHERE HEAVY RAINFALL OCCURRED
AND MORE EXPECTED. AFTER DICUSSING S AR WITH LIT WILL NOT ISSUE
FLASH FLOOD THIS REGION SINCE HEAVY RAINS WERE LESS PRONOUNCED
ON THURSDAY. WILL HOWEVER MENTION LOCALLY HEAVY RAINFALL FOR
S AR ZONES AND LATER SHIFTS CAN EVALUATE ONGOING RAINS. WILL
BEGIN LOWERING POPS FOR SATURDAY NIGHT FROM WEST TO EAST AS
MID LEVEL TROUGH AND VORT SHIFT ACTIVITY EAST.

SHV 87/72/89/72 8769  MLU 88/73/87/74 7785
TXK 88/71/87/72 6653  TYR 86/73/87/73 8862  LFK 89/74/88/73 7873

6

In the hours before

Local storm report, Jun 25, 8:09 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 AM CDT FRI JUN 25 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0700 AM    CENTER                    TX   FLOODING
06/25/99   SHELBY                         SEVERAL FARM TO MARKET
                                          ROADS CLOSED THROUGHOUT
                                          SHELBY COUNTY.  HIGHWAY 7
                                          FROM CENTER TO LOGANSPORT
                                          FLOODED AND CLOSED.  LOOP
                                          500 FLOODED.

VIII.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:42 PM CDTFlash Flood WarningSHVBossier, Webster2 hr
Jun 24, 7:42 PM CDTFlash Flood WarningSHVCaddo2 hr

Nearby

Flash Flood Warnings in Louisiana, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.